Alert archive / Mississippi / Tornado Warnings in 2020

Tornado Warning 32, NWS Jackson, MS

April 12, 2020Lowndes County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 12, 2020, 3:29 PM CDT for Lowndes County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2020, 3:29 PM CDT (20:29 UTC)
Expired
Apr 12, 2020, 4:00 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 53 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 3:34 PM CDTTSTM WND DMG3 N Crawford, MSSEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 10:41 AM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

414 
WFUS54 KJAN 122029
TORJAN
MSC087-122115-
/O.NEW.KJAN.TO.W.0032.200412T2029Z-200412T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
329 PM CDT Sun Apr 12 2020

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Lowndes County in northeastern Mississippi...

* Until 415 PM CDT.
    
* At 329 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Crawford, or 13 miles southeast of Starkville,
  moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bent Oak around 340 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3329 8830 3329 8867 3343 8867 3353 8848
      3352 8848 3353 8847 3357 8827
TIME...MOT...LOC 2029Z 248DEG 43KT 3333 8866 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CME
2 follow-up statements
884 
WWUS54 KJAN 122055
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
355 PM CDT Sun Apr 12 2020

MSC087-122115-
/O.CON.KJAN.TO.W.0032.000000T0000Z-200412T2115Z/
Lowndes MS-
355 PM CDT Sun Apr 12 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHEASTERN LOWNDES COUNTY...
    
At 355 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Columbus, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Columbus around 405 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3329 8830 3329 8845 3345 8851 3353 8847
      3357 8827
TIME...MOT...LOC 2055Z 239DEG 28KT 3343 8844 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME
707 
WWUS54 KJAN 122100
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
400 PM CDT Sun Apr 12 2020

MSC087-122109-
/O.CAN.KJAN.TO.W.0032.000000T0000Z-200412T2115Z/
Lowndes MS-
400 PM CDT Sun Apr 12 2020

...THE TORNADO WARNING FOR SOUTHEASTERN LOWNDES COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Mississippi.

LAT...LON 3329 8830 3329 8845 3345 8851 3353 8847
      3357 8827
TIME...MOT...LOC 2058Z 248DEG 43KT 3345 8838 

$$

GRG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 12, 12:25 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 12, 12:25 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1225 PM CDT Sun Apr 12 2020

...AN OUTBREAK OF SEVERE WEATHER IS LIKELY THROUGH THIS EVENING
ACROSS OUR REGION...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
A mix of VFR/MVFR/IFR conditions prevail at TAF sites and this
will continue through much of the period. A strong storm system is
moving across the area today and this will bring widespread
showers and thunderstorms. Some of these storms will be severe
with the potential for long track tornadoes. A tornado watch is in
effect for all TAF sites with the exception of HBG/PIB. Gusty
south winds will continue through the day, but a cold front will
move through overnight with the winds becoming northwesterly./15/

&&

.DISCUSSION...
The warm front its making its way north across the area this
morning with dewpoints increasing south of the front. A line of
storms has developed along it, with the potential for at least
small hail as it moves northward. The more concerning feature is a
QLCS line of storms that is moving across Northern Louisiana this
morning. There has already been a few tornadoes with it and
expect this potential to continue as it moves across the delta
areas. Further south across the central portions of the area
including the metro, strong capping has inhibited deep convection
from forming, but as forcing increases, expect this cap to erode
into the early afternoon hours. Given the very strong wind
shear/instability, tornadoes are likely today, some of which could
be strong and long tracked. A PDS tornado watch has been issued
for much of the area through the afternoon hours. The winds will
also be very gusty this afternoon with gusts from 35-40 mph
likely and a wind advisory is already in affect. /15/

Prior discussion below:

Today through Tonight:

It is expected to be a busy day of weather across the ArkLaMiss
region this Easter Sunday, and an outbreak of severe thunderstorms
still looks to be likely by late morning through the evening time.
Strong gradient winds apart from any thunderstorms are expected with
gusts up to 35 to 40 mph possible. Thunderstorms producing heavy
rain will also make flash flooding possible in some areas,
especially if more than one storm affect a location. Overall there
haven't been many changes to the thinking regarding the forecast for
today, but slight adjustments have been made based on the latest
trends in guidance and analyzing how the current environment has
been developing through the overnight hours.

In the immediate short-term period early this morning, elevated
warm advection showers and a few isolated thunderstorms are ongoing
as an initial shortwave has rippled out ahead of the larger system
to our west. Most of the thunderstorm activity associated with the
lead wave has been focused over central Arkansas so far, and that
should continue eastward while mostly missing our forecast area.
What will be of much greater concern is the expected alignment of
atmospheric variables by later this morning and into the afternoon
that will result in the severe weather outbreak across portions of
our forecast area.

As the deeper shortwave trough over Texas this morning moves
eastward, a developing surface low over the Southern High Plains
will dive from western Kansas toward the Ozarks. It will lift a warm
front into our forecast area through the afternoon, with a 50-60kt
low level jet surging northward with it. Along the western side of
this warm front, where the greatest mid-level height falls will be,
the various hi-res guidance has continued to indicate the highest
threat for severe storms for the late morning/early afternoon
period. This activity may generally stay north of a line from
Natchez to Jackson to Columbus (namely northeast Louisiana,
southeast Arkansas, and central and northern Mississippi). Storms
should become surface based as daytime heating and low-level
moisture destabilize the atmosphere, and strong direction and speed
shear will favor the development of supercells. Given strong low-
level wind shear and effective helicity values over 400, tornadoes
(some strong and long-tracked) will be possible with this wave as
it moves northeast. The developing warm sector will see strong
mixing of higher winds, and even apart from any severe storms we
will still see areas of wind gusts around 35 to 40 mph capable of
downing weak trees and limbs.

A modified Pacific cold front/surface trough extending south from
the low looks to arrive into our area from the west around Noon, and
various hi-res guidance show this feature or some other outflow
boundary or pre-frontal trough may initiate another round of severe
storms by the afternoon. Wind shear and instability will still be
quite favorable for supercells capable of producing tornadoes,
damaging wind, and large hail with this round of activity. Winds
will remain gusty throughout this time and will turn out of the
southwest behind this initial front. As the upper-level trough moves
overhead this evening and overnight, there is still some possibility
for a few storms to be triggered along the front or near the low
itself with colder temps aloft. Will maintain a chance for severe
storms through the early evening for that possibility as well.
Finally the arrival of the true cold front after midnight,
stabilizing lower levels, and the passage of the upper-level trough
axis should end all threat for severe weather by midnight. /NF/

Monday through Saturday:

Come Monday morning a cooler and much drier airmass will be over
our CWA. Broad upper level troughing will remain over our region
and much of the CONUS while a surface high drops over our area
from the northwest. This will result in cooler than normal
temperatures and dry weather that will last into Tuesday.
Afternoon highs Monday and Tuesday will only be in the 50s across
our northwest zones. An upper level disturbance will swing across
the region Tuesday afternoon and Tuesday night. Model consensus
suggest this feature will squeeze out what limited moisture is
available to produce a few showers across the southeast half of
our CWA Tuesday night. Otherwise, cooler than normal temperatures
and dry weather will continue through Thursday night. The two
coldest mornings of the forecast period are expected Wednesday and
Thursday where temperatures will range from the upper 30s north
to the mid 40s south. Light return flow is expected Thursday that
will begin to increase moisture and allow temperatures to warm to
near normal for Friday. Models differ on timing but another upper
level disturbance and a weak cold front look to move into our CWA
Friday and combine to result in the chance of rain mainly over the
southern portions of our CWA. The cold front is expected to clear
our CWA Friday night resulting in dry weather again for Saturday.
/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       83  58  68  48 /  76  50   0   0
Meridian      82  61  74  48 /  80  88   0   0
Vicksburg     82  56  65  47 /  79  61   0   0
Hattiesburg   85  62  79  52 /  82  89   0   0
Natchez       82  57  68  48 /  75  33   0   0
Greenville    77  50  59  44 /  96  81   0   0
Greenwood     78  53  62  44 /  92  78   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
     025>066-072>074.

LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
     016-023>026.

AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.

&&

15
Hazardous weather outlook, Apr 12, 5:39 AM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
539 AM CDT Sun Apr 12 2020

ARZ074-075-LAZ007>009-015-016-MSZ032-034>052-131045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Choctaw-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-
539 AM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and northwest
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

Significant severe thunderstorms with tornadoes are likely today
through this evening, with some tornadoes possibly strong and
long tracked. These storms will also be capable of producing
damaging winds up to 70 mph and large hail up to the size of
tennis balls.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through this evening, localized flash flooding is possible,
particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

Through this evening, strong winds of 15 to 25 mph and gusts of
up to 35 to 40 mph will be possible. A few downed trees and power
lines are possible due to these winds. Driving high profile
vehicles will be difficult.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ018-019-025>031-033-131045-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Oktibbeha-
539 AM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of and north
central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

Significant severe thunderstorms with tornadoes are likely today
through this evening, with some tornadoes possibly strong and
long tracked. These storms will also be capable of producing
damaging winds up to 70 mph and large hail up to the size of
tennis balls.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through this evening, areas of flash flooding are likely, and
some roads could be flooded or closed. Some structures may be
potentially threatened by high water.

(https://www.weather.gov/images/jan/graphicast/2.png)

Through this evening, strong winds of 15 to 25 mph and gusts of
up to 35 to 40 mph will be possible. A few downed trees and power
lines are possible due to these winds. Driving high profile
vehicles will be difficult.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ023>026-MSZ053>066-072>074-131045-
Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
539 AM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

Significant severe thunderstorms with tornadoes are likely today
through this evening, with some tornadoes possibly strong and
long tracked. These storms will also be capable of producing
damaging winds up to 70 mph and large hail up to the size of
tennis balls.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through this evening, strong winds of 15 to 25 mph and gusts of
up to 35 to 40 mph will be possible. A few downed trees and power
lines are possible due to these winds. Driving high profile
vehicles will be difficult.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

6

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Apr 12, 1:48 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
148 PM CDT Sun Apr 12 2020

MSZ031-033-038-039-045-121930-
Lowndes MS-Oktibbeha MS-Neshoba MS-Winston MS-Noxubee MS-
148 PM CDT Sun Apr 12 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NOXUBEE...SOUTHEASTERN
OKTIBBEHA...SOUTHEASTERN WINSTON...NORTHWESTERN NESHOBA AND
SOUTHWESTERN LOWNDES COUNTIES UNTIL 230 PM CDT...

At 148 PM CDT, Meteorologists were tracking a strong thunderstorm
near Stallo, or 11 miles northwest of Philadelphia, moving northeast
at 85 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Millcreek around 205 PM CDT.
  Mashulaville around 210 PM CDT.
  Brooksville around 215 PM CDT.
  Crawford and Deerbrook around 220 PM CDT.
  Bent Oak around 225 PM CDT.

Other locations impacted by this storm include Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 800 PM CDT for central,
northeastern and east central Mississippi.

LAT...LON 3279 8921 3293 8932 3295 8932 3347 8854
      3327 8830
TIME...MOT...LOC 1848Z 233DEG 75KT 3292 8920

TW
Local storm report, Apr 12, 2:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     2 ESE LOUISE            32.97N 90.56W
04/12/2020                   HUMPHREYS          MS   LAW ENFORCEMENT

            TREES AND UTILITY POLES WERE BLOWN DOWN ON
            OLD FIVE MILE ROAD. POSSIBLE TORNADO.

&&
Special weather statement, Apr 12, 2:56 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
256 PM CDT Sun Apr 12 2020

MSZ043-048-122030-
Hinds MS-Madison MS-
256 PM CDT Sun Apr 12 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HINDS AND SOUTHWESTERN
MADISON COUNTIES UNTIL 330 PM CDT...

At 256 PM CDT, Meteorologists were tracking a strong thunderstorm
near Raymond, or 10 miles west of Clinton, moving northeast at 65
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Bolton around 300 PM CDT.
  Clinton and Brownsville around 305 PM CDT.
  Pocahontas around 315 PM CDT.
  Madison, Ridgeland and Annandale around 320 PM CDT.

Other locations impacted by this storm include Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 800 PM CDT for central
Mississippi.

LAT...LON 3230 9064 3262 9021 3244 9005 3243 9006
      3244 9007 3242 9006 3242 9007 3240 9007
      3238 9010 3236 9010 3216 9055
TIME...MOT...LOC 1956Z 233DEG 57KT 3228 9050

TW
Local storm report, Apr 12, 2:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TORNADO          2 SSE LAKE CITY         32.89N 90.48W
04/12/2020                   YAZOO              MS   PUBLIC

            A SHED WAS DESTROYED AND NUMEROUS TREES WERE
            SNAPPED WEST OF THE YAZOO COUNTY AIRPORT.
            RELAYED VIA SOCIAL MEDIA.

&&
Local storm report, Apr 12, 3:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     1 E LAKE PROVIDENCE     32.81N 91.17W
04/12/2020                   EAST CARROLL       LA   LAW ENFORCEMENT

            POWER LINES DOWN ON PROVIDENCE ST.

&&

JNE
Local storm report, Apr 12, 3:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TORNADO          3 SSE LAKE CITY         32.88N 90.48W
04/12/2020                   YAZOO              MS   PUBLIC

            MULT REPORTS AND VIDEO.

0221 PM     TSTM WND DMG     4 S KOSCIUSKO           33.01N 89.60W
04/12/2020                   ATTALA             MS   PUBLIC

            TREES DOWN.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:22 AM CDTSevere Thunderstorm WarningJANBolivar38 min
Apr 12, 8:51 AM CDTSpecial Weather StatementJANYazoo39 min
Apr 12, 9:46 AM CDTSpecial Weather StatementJANHolmes, Humphreys44 min
Apr 12, 9:50 AM CDTSpecial Weather StatementJANAttala40 min
Apr 12, 10:46 AM CDTSpecial Weather StatementJANNoxubee29 min
Apr 12, 10:50 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee29 min
Apr 12, 12:16 PM CDTTornado Warning Tornado observedJANIssaquena, Sharkey59 min
Apr 12, 12:21 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren54 min
Apr 12, 12:26 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington37 min
Apr 12, 12:35 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo40 min
Apr 12, 1:05 PM CDTTornado WarningJANHumphreys, Yazoo55 min
Apr 12, 1:06 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Scott, Winston39 min
Apr 12, 1:39 PM CDTSpecial Weather StatementJANWinston51 min
Apr 12, 1:40 PM CDTTornado WarningJANAttala, Holmes65 min
Apr 12, 1:48 PM CDTSpecial Weather StatementJANWinston42 min
Apr 12, 2:27 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston48 min
Apr 12, 2:51 PM CDTTornado Warning Tornado observedJANChoctaw, Noxubee, Oktibbeha, Winston54 min
Apr 12, 2:54 PM CDTSevere Thunderstorm WarningJANLeake, Madison54 min
Apr 12, 2:56 PM CDTSpecial Weather StatementJANHinds34 min
Apr 12, 2:58 PM CDTTornado WarningJANWinston26 min
Apr 12, 3:04 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin41 min
Apr 12, 3:14 PM CDTTornado WarningJANNoxubee45 min
Apr 12, 3:17 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha43 min
Apr 12, 3:27 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo20 min
Apr 12, 3:39 PM CDTTornado Warning EmergencyJANCovington, Jefferson Davis, Lamar, Lawrence, Marion66 min
Apr 12, 3:45 PM CDTFlash Flood WarningJANAttala, Choctaw, Leake, Neshoba, Noxubee, Winston4 hr
Apr 12, 4:10 PM CDTSevere Thunderstorm WarningJANNoxubee35 min
Apr 12, 4:25 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith50 min
Apr 12, 4:28 PM CDTTornado Warning EmergencyJANJefferson Davis, Lawrence, Marion47 min
Apr 12, 4:28 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatJANJasper, Jones62 min
Apr 12, 4:49 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren41 min
Apr 12, 5:01 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatJANCovington, Jasper, Jones, Smith59 min
Apr 12, 5:04 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston29 min
Apr 12, 5:06 PM CDTTornado WarningJANLowndes, Noxubee, Oktibbeha, Winston38 min
Apr 12, 5:06 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatJANClarke, Jasper31 min
Apr 12, 5:19 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington41 min
Apr 12, 5:21 PM CDTSevere Thunderstorm WarningJANHinds, Humphreys, Issaquena, Sharkey, Warren, Yazoo39 min
Apr 12, 5:40 PM CDTFlash Flood Warning Considerable damage threatJANChoctaw, Clay, Lowndes, Oktibbeha, Webster, Winston4 hr
Apr 12, 5:44 PM CDTTornado WarningJANClarke, Jasper35 min
Apr 12, 5:45 PM CDTTornado Warning Tornado observedJANKemper, Lauderdale31 min
Apr 12, 5:56 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo44 min
Apr 12, 5:58 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore47 min
Apr 12, 6:00 PM CDTSevere Thunderstorm WarningJANSmith17 min
Apr 12, 6:17 PM CDTSevere Thunderstorm WarningJANSimpson, Smith43 min
Apr 12, 6:21 PM CDTFlash Flood WarningJANLauderdale114 min
Apr 12, 6:39 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Grenada, Montgomery, Webster51 min
Apr 12, 6:55 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale65 min

Nearby

Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.